Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Identifying Structural Equations with Single Market Data

Robert Mendelsohn
The Review of Economics and Statistics
Vol. 67, No. 3 (Aug., 1985), pp. 525-529
Published by: The MIT Press
DOI: 10.2307/1925985
Stable URL: http://www.jstor.org/stable/1925985
Page Count: 5
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Identifying Structural Equations with Single Market Data
Preview not available

Abstract

This paper demonstrates that the data from a single market with nonlinear prices are consistent with a large set of underlying structural equations. By restricting the permitted functional form of the structural equations, the nonlinearity of marginal prices can be used to identify the price and shift parameters of a single member from the set. The identification approach must be used with great caution, however, because the true shape of supply and demand functions is often unknown and so the necessary restrictions may be unjustified.

Page Thumbnails

  • Thumbnail: Page 
525
    525
  • Thumbnail: Page 
526
    526
  • Thumbnail: Page 
527
    527
  • Thumbnail: Page 
528
    528
  • Thumbnail: Page 
529
    529